Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 592, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 20, 2001, 11:48 AM CDT for Pontotoc County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2001, 11:48 AM CDT (16:48 UTC)
- Expired
- Sep 20, 2001, 12:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pontotoc County, OK
The radar
The Norman radar (KTLX), 86 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1806 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -164 m²/s²
- 0-3 km storm-relative helicity
- -264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 11:25 AM CDT, 23 minutes earlier.
Area forecast discussion, Sep 20, 11:25 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1125 AM CDT THU SEP 20 2001 VERY BUSY MORNING AS CONVECTION CONT TO DEVELOP ACROSS THE AREA DUE TO WAA AND INCREASING SUPPORT FROM UPPER WAVE MOVING OUT OF SRN ROCKIES INTO W TX AND OK. OTHERWISE MOST UPDATES WILL BE BASED ON WHAT CURRENTLY IS GOING ON AND DISCUSSION ON WHAT IS EXPECTED FOR LATER TODAY. UPDATES TO BE OUT SHORLTY. 30 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Sep 20, 7:00 AM CDT, 4 hours 48 minutes before
OKZ004>048-050>052-TXZ083>090-201400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 700 AM CDT THU SEP 20 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER MUCH OF CENTRAL AND WESTERN OKLAHOMA... AND WESTERN NORTH TEXAS. THE SLIGHT RISK AREA IS GENERALLY NORTHWEST OF A LINE FROM HOLDENVILLE OKLAHOMA TO DAVIS TO HENRIETTA TEXAS. LARGE HAIL WILL BE THE PRIMARY THREAT... AND DAMAGING WINDS WILL BE POSSIBLE. A COLD FRONT IS FORECAST TO MOVE INTO NORTHWEST OKLAHOMA LATE THIS AFTERNOON OR EARLY THIS EVENING. A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS SHOULD FORM AHEAD OF THIS FRONT LATE THIS AFTERNOON... THEN CONTINUE TO MOVE AND EXPAND EASTWARD ACROSS MUCH OF NORTHWEST AND NORTH-CENTRAL OKLAHOMA. THIS WILL BE THE AREA OF THE GREATEST THREAT. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS WILL BE THE PRIMARY THREATS WITH THESE STORMS. THE STORMS MAY EXTEND SOUTH OF THIS AREA AND COULD AFFECT THE REMAINDER OF CENTRAL AND WESTERN OKLAHOMA... AS WELL AS THE WICHITA FALLS AREA IN TEXAS. THE RISK OF SEVERE WEATHER IS EXPECTED TO DIMINISH OVERNIGHT AS THE STORMS MOVE INTO A LESS-FAVORABLE ENVIRONMENT OVER SOUTHEASTERN OKLAHOMA. OTHER THUNDERSTORMS ARE LIKELY TO BE SCATTERED ACROSS OKLAHOMA AND NORTH TEXAS THROUGHOUT THE DAY. ALTHOUGH NO WIDESPREAD... ORGANIZED SEVERE STORMS ARE EXPECTED UNTIL AT LEAST LATE AFTERNOON... A FEW OF THE EARLIER STORMS MAY PRODUCE LARGE HAIL AND GUSTY WINDS. ALL THE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN. SINCE THE GROUND IS RELATIVELY MOIST AFTER RECENT WIDESPREAD RAIN... SOME LOCALIZED AREAS OF FLOODING WILL BE POSSIBLE. EMERGENCY MANAGERS AND STORM SPOTTERS IN THE SLIGHT RISK AREA SHOULD CONTINUE TO MONITOR FORECASTS AND BE PREPARED FOR ACTIVATION THIS AFTERNOON OR EVENING. CMS
Local storm report, Sep 20, 9:23 AM CDT, 2 hours 25 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
923 AM CDT THU SEP 20 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 AM OKLAHOMA CITY OK 1.00 INCH HAIL
09/20/01 OKLAHOMA NW EXPRESSWAY AND PORTLAND
RELAYED VIA EM MNGR.Local storm report, Sep 20, 10:18 AM CDT, 1 hour 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1018 AM CDT THU SEP 20 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 AM 7 NE EL RENO OK WIND DAMAGE
09/20/01 CANADIAN 6 INCH DIAMETER SYCAMORE
LIMBS DOWNED...PUBLIC
REPORT
FMLocal storm report, Sep 20, 11:12 AM CDT, 36 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1112 AM CDT THU SEP 20 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1053 AM 8 E MARLAND OK .75 INCH HAIL
09/20/01 NOBLE PUBLIC REPORT
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 4:53 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 52 min |
| Sep 20, 5:56 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Murray | 34 min |
| Sep 20, 6:40 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Murray | 50 min |
| Sep 20, 10:48 AM CDT | Severe Thunderstorm Warning | OUN | Noble | 27 min |
| Sep 20, 2:27 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 48 min |
| Sep 20, 5:12 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 48 min |
| Sep 20, 6:01 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 29 min |
| Sep 20, 6:32 PM CDT | Tornado Warning | OUN | Woods | 28 min |
| Sep 20, 6:48 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 42 min |
| Sep 20, 6:17 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 28 min |
| Sep 20, 6:41 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 49 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.